Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 1, 2001, 12:44 PM CDT for Jones County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 12:44 PM CDT (17:44 UTC)
- Expired
- Jul 1, 2001, 1:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Jones County, SD
The radar
The Rapid City radar (KUDX), 172 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 5.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 011745 SVRABR SDC075-011830- /NEW.KABR.SV.W.0128.011744-011830/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1244 PM CDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 130 PM CDT(1230 PM MDT) * AT 1244 PM CDT(1144 AM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF DRAPER...OR ABOUT 15 MILES NORTH OF MURDO...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DRAPER AROUND 110 PM CDT(1210 MDT) THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4418 10075 4403 10088 4378 10038 4401 10037 KEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:00 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 1, 10:00 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1000 AM CDT SUN JUL 1 2001 REMNANTS OF CONVECTION TO THE WEST ARE SLOWLY PUSHING EASTWARD AS UPPER WAVE MOVES INTO CENTRAL PART OF THE STATE. MODEL PROG SOUNDINGS STILL INDICATING THAT EAST PART OF THE STATE IS TOO STABLE FOR CONVECTION. HOWEVER WSR-88D SHOWING SHOWERS AND REMNANTS OF CONVECTION DRIFTING EAST. HAVE UPDATED ZONES TO REFLECT LONGER LIVED SHOWERS AND CONVECTION IN THE WEST AND CLOUDS EXTENDING FARTHER EAST. .ABR...NONE. KEEFE
In the hours before
Special weather statement, Jul 1, 11:00 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1100 AM CDT SUN JUL 1 2001 .MOISTURE COMING OVER THE ROCKIES IS HELPING TO FORM THUNDERSTORMS AS IT RIDES UP AND OVER COLD AIR IN PLACE AT THE SURFACE. TONIGHT AS THE HIGH PRESSURE MOVES EAST...WARM MOIST AIR WILL RETURN TO THE REGION FROM THE SOUTH. MNZ039-046-SDZ005>008-010-011-017>023-012200- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN- MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...GROTON... IPSWICH...MILBANK...ORTONVILLE...REDFIELD...SISSETON...WATERTOWN... WEBSTER AND WHEATON 1100 AM CDT SUN JUL 1 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH MONDAY AFTERNOON... SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT AS WARM MOIST AIR RETURN TO THE AREA. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. SPOOTER ACTIVATION MAY BE REQUIRED AFTER 7 PM. SDZ003-004-009-015-016-033>037-045-048-051-012200- BUFFALO-CAMPBELL-CORSON-DEWEY-HAND-HUGHES-HYDE-JONES-LYMAN-POTTER- STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...FORT PIERRE...FORT THOMPSON...GETTYSBURG... HIGHMORE...LOWER BRULE...MCLAUGHLIN...MILLER...MOBRIDGE...MURDO... ONIDA...PIERRE...PRESHO AND SELBY 1100 AM CDT SUN JUL 1 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH MONDAY AFTERNOON... SHOWERS AND THUNDERSTORMS ARE FORMING ALONG THE EDGE OF COOL AIR AT THE SURFACE IN THE EASTERN PART OF THE STATE. THESE STORMS WILL LIKELY CONTINUE THIS AFTERNOON AND TONIGHT AND THE AREA WILL SLOWLY MOVE EAST AS THE COLD AIR RETREATS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.